Alert archive / Puerto Rico / Small Craft Advisories in 2017

Small Craft Advisory 22, NWS JSJ

April 8, 2017

NWS JSJ issued this small craft advisory at Apr 8, 2017, 2:01 PM CDT. It took effect at Apr 10, 2017, 1:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2017, 2:01 PM CDT (19:01 UTC)
In effect from
Apr 10, 2017, 1:00 AM CDT
Expired
Apr 10, 2017, 1:00 PM CDT
In force
12 hr
Issued by
NWS JSJ

The text

As transmitted.

534 
WHCA72 TJSJ 081901
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
301 PM AST SAT APR 8 2017

...SEAS WILL BRIEFLY INCREASE OVERNIGHT SUNDAY INTO MONDAY...

.WIND WAVES GENERATED EAST OF THE AREA AND THE INCREASE IN THE 
LOCAL WINDS WITH THE TROUGH PASSAGE WILL BRIEFLY MAKE SEAS 
HAZARDOUS IN THE LOCAL OUTER ATLANTIC WATERS.

AMZ710-090315-
/O.NEW.TJSJ.SC.Y.0022.170410T0600Z-170410T1800Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
301 PM AST SAT APR 8 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 2 PM AST MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 2 AM TO 2 PM AST MONDAY. 

* WINDS...10 TO 15 KNOTS.

* WAVES/SEAS...5 TO 7 FEET OCCASIONALLY 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
866 
WHCA72 TJSJ 090105
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
905 PM AST SAT APR 8 2017

...SEAS WILL BRIEFLY INCREASE OVERNIGHT SUNDAY INTO MONDAY...

.WIND WAVES GENERATED EAST OF THE AREA AND THE INCREASE IN THE
LOCAL WINDS WITH THE TROUGH PASSAGE WILL BRIEFLY MAKE SEAS
HAZARDOUS IN THE LOCAL OUTER ATLANTIC WATERS.

AMZ710-090915-
/O.CON.TJSJ.SC.Y.0022.170410T0600Z-170410T1800Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
905 PM AST SAT APR 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM AST
MONDAY...

* WINDS...10 TO 15 KNOTS.

* WAVES/SEAS...5 TO 7 FEET OCCASIONALLY 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
556 
WHCA72 TJSJ 090949
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
549 AM AST SUN APR 9 2017

...SEAS WILL BRIEFLY INCREASE OVERNIGHT SUBSIDING BY MONDAY 
AFTERNOON...

.WIND WAVES GENERATED EAST OF THE AREA AND THE INCREASE IN THE
LOCAL WINDS WITH THE TROUGH PASSAGE WILL BRIEFLY MAKE SEAS
HAZARDOUS IN THE LOCAL OUTER ATLANTIC WATERS.

AMZ710-091800-
/O.CON.TJSJ.SC.Y.0022.170410T0600Z-170410T1800Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
549 AM AST SUN APR 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM AST
MONDAY...

* WINDS...AROUND 15 KNOTS.

* WAVES/SEAS...5 TO 7 FEET OCCASIONALLY 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
040 
WHCA72 TJSJ 091456
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1056 AM AST SUN APR 9 2017

...SEAS WILL BRIEFLY INCREASE OVERNIGHT SUBSIDING BY MONDAY
AFTERNOON...

.WIND WAVES GENERATED EAST OF THE AREA AND THE INCREASE IN THE
LOCAL WINDS WITH THE TROUGH PASSAGE WILL BRIEFLY MAKE SEAS
HAZARDOUS IN THE LOCAL OUTER ATLANTIC WATERS.

AMZ710-100200-
/O.CON.TJSJ.SC.Y.0022.170410T0600Z-170410T1800Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
1056 AM AST SUN APR 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM AST
MONDAY...

* WINDS...AROUND 15 KNOTS.

* WAVES/SEAS...5 TO 7 FEET OCCASIONALLY 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
604 
WHCA72 TJSJ 092022
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
422 PM AST SUN APR 9 2017

...SEAS WILL BRIEFLY INCREASE OVERNIGHT SUBSIDING BY MONDAY
AFTERNOON...

.WIND WAVES GENERATED EAST OF THE AREA AND THE INCREASE IN THE
LOCAL WINDS WITH THE TROUGH PASSAGE WILL BRIEFLY MAKE SEAS
HAZARDOUS ACROSS THE OFFSHORE ATLANTIC WATERS.

AMZ710-100430-
/O.CON.TJSJ.SC.Y.0022.170410T0600Z-170410T1800Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
422 PM AST SUN APR 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM AST
MONDAY...

* WINDS...AROUND 15 KNOTS.

* WAVES/SEAS...5 TO 7 FEET OCCASIONALLY 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.


&&

$$
508 
WHCA72 TJSJ 100123
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
923 PM AST SUN APR 9 2017

...SEAS WILL BRIEFLY INCREASE OVERNIGHT AND SUBSIDE BY MONDAY 
AFTERNOON...

.WIND WAVES GENERATED EAST OF THE AREA AND THE INCREASE IN THE
LOCAL WINDS WITH THE TROUGH PASSAGE WILL BRIEFLY MAKE SEAS
HAZARDOUS ACROSS THE OFFSHORE ATLANTIC WATERS.

AMZ710-100930-
/O.CON.TJSJ.SC.Y.0022.170410T0600Z-170410T1800Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
923 PM AST SUN APR 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM AST
MONDAY...

* WINDS...EAST 10 TO 15 KNOTS.

* WAVES/SEAS...5 TO 7 FEET OCCASIONALLY 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
966 
WHCA72 TJSJ 100830
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
430 AM AST MON APR 10 2017

...SEAS WILL SLIGHT INCREASE TODAY AS A SURFACE TROUGH MOVES
ACROSS THE LOCAL REGION...

AMZ710-101630-
/O.CON.TJSJ.SC.Y.0022.000000T0000Z-170410T1800Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
430 AM AST MON APR 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS
AFTERNOON...

* WINDS...EAST 10 TO 15 KNOTS.

* WAVES/SEAS...5 TO 7 FEET OCCASIONALLY 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
328 
WHCA72 TJSJ 101355
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
955 AM AST MON APR 10 2017

...SEAS WILL SLIGHT INCREASE TODAY AS A SURFACE TROUGH MOVES
ACROSS THE LOCAL REGION...

AMZ710-101800-
/O.CON.TJSJ.SC.Y.0022.000000T0000Z-170410T1800Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
955 AM AST MON APR 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS
AFTERNOON...

* WINDS...EAST 10 TO 15 KNOTS.

* WAVES/SEAS...5 TO 7 FEET OCCASIONALLY 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Apr 8, 10:52 AM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Apr 8, 10:52 AM CDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
1152 AM AST Sat Apr 8 2017

.UPDATE...Very dry weather conditions have prevailed across the
local islands this morning. No shower activity was observed over
land areas. However an increase in moisture will enhance the
development of showers across the region, mainly over the western
interior section of Puerto Rico later this afternoon. Made minor
changes to short term grids decreasing somewhat the area coverage
and the POPS.

&&

.AVIATION...Mainly VFR conditions are expected to prevail across
most TAF sites through 08/22z. Brief periods of MVFR conditions
can be expected across TJMZ and TJBQ in SHRA. Low level winds will
continue mainly east to southeast at 10 to 15 kts.

&&

.MARINE...No changes from previous discussion.

&&

.PREV DISCUSSION... /issued 521 AM AST Sat Apr 8 2017/

SYNOPSIS...
The mid to upper level ridge pattern will continue to erode aloft,
as a Polar trough, now over the Western Atlantic, approach the
region. As the trough pattern amplify, weather conditions are
expected to become more conducive for the development of showers
and thunderstorms through the upcoming week. A frontal boundary
is expected over the Western Atlantic Ocean and near Cuba, is
forecast to reach the islands by the upcoming week. As it moves
closer to the region, a pre-frontal trough is forecast to
deteriorate the local weather conditions.

SHORT TERM...Today through Monday...
Fair weather is expected across the local area in the morning hours
today and on Sunday with only a few brief showers, if any. Locally
induced showers are expected today across the interior of PR into
the north central sections as well as portions of northeastern PR
and the San Juan metro in the afternoon hours. Under the east
southeasterly wind flow, the showers that do develop across the
interior of PR should drift to the NW as the afternoon progresses,
in addition, some showers could stream off the USVI and from the
Luquillo Mountain Range, the latter possibly affecting portions of
the San Juan metro. Slightly higher moisture is expected on Sunday
but the winds are expected to be more easterly, which means that
most of the shower activity on Sunday afternoon should be across the
interior and western interior of PR with some showers affecting
portions of NW PR. The rest of the local area should observe
isolated showers.

The story changes a bit for Monday as deeper moisture and more
favorable upper level dynamics are expected to be present. The local
guidance is currently indicating that more numerous showers and
thunderstorms could be expected on Monday afternoon. However, it
seems as though Monday will have a line of showers moving in even in
the morning hours, slowly moving across the local islands, then, if
the timing is correct, the line of higher moisture will reach Puerto
Rico at the time of max heating, which could cause numerous showers
and a few thunderstorms over Puerto Rico through the afternoon hours
into the early evening hours. Monday looks quite a bit more rainy
than this weekend.

LONG TERM...
A mid to upper level trough pattern is forecast to dominate the
weather conditions through the workweek. Also, a surface front
and associated moisture are expected to affect the islands
through at least midweek. Model guidance suggest a wet pattern
through much of the upcoming week. Also, a surface low is forecast
to enter the North Western Atlantic. This low is suggested to
move eastward well north of the region, but if the model are
right, this weather pattern will pool tropical moisture from the
South into the islands.

AVIATION...
VFR conds expected through the forecast period across
the local terminals. Fair weather and light winds expected through
08/14Z. Easterly winds at around 10-15KT after 08/14Z with VCSH
possible across the local terminals as afternoon convection develops
across PR and as SHRA stream off the USVI. Winds to decrease after
08/23Z but continued easterly with ISOLD/SCT SHRA across the local
area which could cause brief VCSH for the USVI terminals and TJSJ.

MARINE...
Mariners can expect seas below 5 feet and easterly winds mainly
between 10 to 15 knots. Tranquil marine conditions are forecast
through the next few days. In addition, there is a low to moderate
risk of rip current across the islands today.

 &&

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  85  74  86  75 /  40  30  20  50
STT  85  76  85  75 /  20  20  20  50

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...None.
&&

SHORT TERM...FC
LONG TERM....99
Hazardous weather outlook, Apr 8, 5:04 AM CDT, 8 hours 57 minutes before
Perspectivas sobre condiciones peligrosas del tiempo
Servicio Nacional de Meteorologia San Juan PR
551 AM AST sabado 8 de abril de 2017

AMZ710>745-PRZ001>013-091000-
San Juan y Vecindad-Noreste-Sureste-
Este Interior-Norte Central-Interior Central-Ponce y Vecindad-
Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques-
Aguas cercanas y aguas mar afuera del Atlantico y aguas costeras del
Caribe-
551 AM AST sabado 8 de abril de 2017

Esta perspectiva sobre las condiciones peligrosas del tiempo es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia uno...Hoy y esta noche

.Inundaciones...Lluvias fuertes pudieran resultar en inundaciones
urbanas y de riachuelos a traves del interior, oeste, norte central
y noroeste de Puerto Rico.

.Corrientes marinas...Existe un riesgo moderado de corrientes
marinas para las playas del noroeste a noreste de Puerto Rico al
igual que el norte de Culebra y el este de Vieques.

.Dias dos a siete...domingo a viernes

Un area de humedad y dinamica en los niveles altos se tornan mas
favorables para el desarrollo de aguaceros sostenidos y numerosos y
varias tronadas el lunes, lo que se espera que afecte a Puerto Rico.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion amplia de observadores, sin embargo se les
exhorta a observadores a reportar corrientes submarians al Servicio
Nacional de Meteorologia en San Juan.

AMZ715-725-VIZ001-002-091000-
San Tomas, San John e islas adyacentes-Santa Cruz-
Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe-
551 AM AST sabado 8 de abril de 2017

Esta perspectiva sobre las condiciones del tiempo peligrosas es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia uno...Hoy y esta noche

.Corrientes marinas...Existe un riesgo moderado de corrientes
marinas para el noroeste de San Thomas y el este de Santa Cruz.

.Dias dos a siete...domingo a viernes

Un area de humedad y dinamica en los niveles altos se tornan mas
favorables para el desarrollo de aguaceros sostenidos y numerosos y
varias tronadas el lunes, lo que se espera que afecte a Puerto Rico.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion amplia de observadores, sin embargo se les
exhorta a observadores a reportar inundaciones y corrientes
submarinas al Servicio Nacional de Meteorologia en San Juan.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 2:29 PM CDTAreal Flood AdvisoryJSJ2 hr
Apr 8, 3:03 PM CDTAreal Flood AdvisoryJSJ117 min

Nearby

Small Craft Advisories in Puerto Rico, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.